MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, FASTAK, SMALL BONE; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, FASTAK, SMALL BONE; SCREW, FIXATION, BONE
Catalog Number AR-1322-752SF
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause(s) of this type of event include over-insertion, not inserting the implant coaxial to the bone tunnel, or prying/leveraging the driver while the implant is still loaded.This is the (b)(4) complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during an atfl repair procedure, the driver shaft on the small bone fastak¿ suture anchor with 2-0 fiberwire broke as the anchor was being seated into the bone.All metal fragments were removed from the patient and the tip of the driver was removed from the anchor, however, the broken anchor had to be left in.The surgeon was able to trim the anchor down to be flush with the bone.A new small bone fastak¿ suture anchor with 2-0 fiberwire was used in an adjacent spot to complete the case.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The device met all material specifications as received.The evaluation revealed broken tip stress fracture on the returned driver.The most likely cause(s) of this type of event include over-insertion, not inserting the implant coaxial to the bone tunnel, or prying/leveraging the driver while the implant is still loaded.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
SUTURE ANCHOR, FASTAK, SMALL BONE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6411487
Report Number1220246-2017-00075
Device Sequence Number10947053
Product Code HWC
UDI-Device Identifier10888867010137
UDI-Public10888867010137
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue NumberAR-1322-752SF
Device Lot Number10058005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;